Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 103, NWS Miami, FL

July 2, 2008Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2008, 5:23 PM EDT for Miami-Dade County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2008, 5:23 PM EDT (21:23 UTC)
Expired
Jul 2, 2008, 6:13 PM EDT
In force
50 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 022123
SVRMFL
FLC086-022230-
/O.NEW.KMFL.SV.W.0103.080702T2123Z-080702T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 630 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROYAL PALM RANGER STATION. THIS STORM WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  STATE ROAD 933...
  ROYAL PALM RANGER STATION...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077
TIME...MOT...LOC 2123Z 211DEG 2KT 2537 8064

$$

BAXTER
3 follow-up statements
518 
WWUS52 KMFL 022151
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
550 PM EDT WED JUL 2 2008

FLC086-022230-
/O.CON.KMFL.SV.W.0103.000000T0000Z-080702T2230Z/
MIAMI-DADE FL-
550 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL MIAMI-DADE COUNTY...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ROYAL PALM RANGER STATION.  THIS STORM WAS DRIFTING SOUTH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077
TIME...MOT...LOC 2150Z 211DEG 2KT 2538 8063

$$

BAXTER
891 
WWUS52 KMFL 022201
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
559 PM EDT WED JUL 2 2008

FLC086-022230-
/O.CON.KMFL.SV.W.0103.000000T0000Z-080702T2230Z/
MIAMI-DADE FL-
559 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL MIAMI-DADE COUNTY...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE FIRST STORM NEAR ROYAL PALM RANGER STATION HAS WEAKENED. 
HOWEVER...A NEW STRONG STORM WAS DEVELOPING 5 MILES SOUTHWEST OF 
FLORIDA CITY AND DRIFTING TO THE SOUTHEAST. THIS STORM WILL MAINLY 
AFFECT URAL SOUTH CENTRAL MIAMI-DADE COUNTY. THIS STORM WILL BE 
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS 
OF 60 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077
TIME...MOT...LOC 2159Z 311DEG 3KT 2536 8055

$$

BAXTER
623 
WWUS52 KMFL 022213
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT WED JUL 2 2008

FLC086-022221-
/O.CAN.KMFL.SV.W.0103.000000T0000Z-080702T2230Z/
MIAMI-DADE FL-
611 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE
COUNTY IS CANCELLED...

THE STORMS OVER SOUTH CENTRAL MIAMI-DADE COUNTY HAVE WEAKEN BELOW 
SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. HOWEVER...STORMS REMAIN IN THE AREA AND WILL AFFECT US 1 
SOUTH OF FLORIDA CITY AS THEY DRIFT TO THE SOUTH TO SOUTHEAST. 
FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND 
SMALL HAIL ARE STILL POSSIBLE WITH THE STORMS. STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077
TIME...MOT...LOC 2211Z 311DEG 3KT 2535 8054

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:37 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 2, 2:37 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT WED JUL 2 2008

.SHORT TERM...TONIGHT THROUGH THE 4TH OF JULY...A LONG WAVE
TROUGH WILL CONTINUE TO DOMINATE CONDITIONS ACROSS ERN UNITED
STATES, THEREFORE S. FLORIDA WILL CONTINUE UNDER A MAINLY
SOUTHWESTERLY STEERING FLOW. A SERIES OF MID TO UPPER LVL WEAK DISTURBANCES
WILL CONTINUE TO MOVE EAST ARND THE BASE OF THE TROUGH AND PROVIDE
ALMOST DAILY UNSTABLE CONDITIONS. THIS WILL RESULT IN DAILY
AFTERNOON TSTMS DEVELOPING OVR INLAND AREAS AND THEN SPREADING
NORTHEASTWARD UNDER THE STEERING FLOW. THE STEERING FLOW WILL
CONTINUE TO BE LIGHT TO MODERATE AND THIS WILL RESULT IN SLOW
MOVING STORMS, SO LOCALLY HEAVY RAIN IS LIKELY WITH THESE STORMS.

&&

.LONG TERM...SATURDAY THROUGH WEDNESDAY...UPPER LEVEL PATTERN MAY START
TO SHIFT THROUGH THIS PERIOD AS THE LONG WAVE TROUGH IS SLOWLY REPLACED
BY A DEEP LAYER DEVELOPING RIDGE OVER THE WESTERN ATLANTIC. THE AMOUNT
OF AVAILABLE MOISTURE MAY DIMINISH SLIGHTLY, ALSO THE LOCAL AREA
WILL BE UNDER DEEPER EASTERLIES AND SO THE STEERING FLOW WILL
RESULT IN AFTERNOON CONVECTION CONCENTRATING MORE OVER INTERIOR
AND WEST COAST.

.MARINE...SFC WINDS WILL REMAIN AOB 15 KTS AND SEAS AOB 4 FEET
THROUGH THE ENTIRE FORECAST PERIOD.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  74  87  76 / 60 30 60 20
FORT LAUDERDALE  88  76  87  77 / 50 30 60 20
MIAMI            89  76  88  76 / 50 30 60 20
NAPLES           88  73  88  72 / 50 40 70 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...60/BD
Hazardous weather outlook, Jul 2, 10:33 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1033 AM EDT WED JUL 2 2008

FLZ063-066>075-168-172>174-030245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1033 AM EDT WED JUL 2 2008

...HIGH RISK OF LIGHTNING MOST AREAS TODAY...
...SLIGHT RISK OF WATERSPOUTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED OVER MOST AREAS TODAY WHICH WILL PRODUCE A HIGH
RISK OF LIGHTNING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WHICH WILL BE
ACCOMPANIED BY LOCALLY HEAVY RAINFALL.

WATERSPOUTS: WITH WEAK SOUTHWEST STEERING FLOW, ANY BOUNDARIES
OVER THE AREA WATERS WILL PRODUCE A SLIGHT RISK OF WATERSPOUTS
TODAY.

WIND:THE STRONGEST THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS UP TO 40 MPH.

FLOODING: THERE IS A SLIGHT RISK OF LOCAL URBAN TYPE FLOODING OF
ROADWAYS AND LOW LYING AREAS DUE TO SLOW MOVING THUNDERSTORMS
TODAY.

HAIL: THERE IS A SLIGHT RISK OF SMALL HAIL OCCURRING WITH THE
THUNDERSTORMS EXPECTED ACROSS THE REGION TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.SPOTTER INFORMATION STATEMENT...

THE STEERING PATTERN WILL CONTINUE FROM THE SOUTHWEST, BRINGING
HIGHER CHANCES FOR THUNDERSTORMS TO THE EAST COAST METRO AREAS
THURSDAY AND POSSIBLY INTO THE WEEKEND.

A LIGHTER WIND FLOW AND CONVERGENCE OVER THE AREAS WATERS COULD
LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jul 2, 2:55 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             1 WSW MIAMI INTERNATION 25.79N 80.30W
07/02/2008  E0.88 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            PENNY TO NICKEL SIZED HAIL WAS REPORTED ALONG STATE ROAD
            836 NEAR NW 72ND AVENUE.

0222 PM     HAIL             MIAMI INTERNATIONAL AIR 25.80N 80.29W
07/02/2008  M0.75 INCH       MIAMI-DADE         FL   ASOS

            PENNY SIZED HAIL WAS MEASURED AT THE KMIA ASOS.

0239 PM     HAIL             PLANTATION              26.12N 80.25W
07/02/2008  E0.25 INCH       BROWARD            FL   TRAINED SPOTTER

            PEA SIZED HAIL WAS OBSERVED ONE BLOCK NORTH OF INTERSTATE
            595 AND UNIVERSITY DRIVE.

0239 PM     HAIL             5 NNE CORAL GABLES      25.80N 80.24W
07/02/2008  E0.25 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            NICKEL SIZED HAIL WAS OBSERVED NEAR NW 27TH AVENUE AND
            20TH STREET.

0239 PM     TSTM WND GST     5 SSW KENDALL           25.61N 80.35W
07/02/2008  E55.00 MPH       MIAMI-DADE         FL   COAST GUARD

            A WIND GUST WAS ESTIMATED AT 55 MPH.

&&

CARACOZZA
Special weather statement, Jul 2, 3:32 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT WED JUL 2 2008

FLZ067-071-072-022000-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
332 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORM DEVELOPING ACROSS NORTH CENTRAL BROWARD COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING JUST NORTH OF MILE MARKER 30 ON ALLIGATOR
ALLEY...MOVING EAST AT 10 TO 15 MPH.

THIS STORM WILL AFFECT...

INTERSECTION I-75 AND HIGHWAY 27 AND AREAS NORTH ALONG HIGHWAY 27...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2633 8061 2634 8034 2614 8034 2609 8061
      2624 8065
TIME...MOT...LOC 1932Z 257DEG 11KT 2620 8049

PS
Special weather statement, Jul 2, 3:42 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT WED JUL 2 2008

FLZ063-066-067-071-022015-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-
342 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN HENDRY AND WESTERN
PALM BEACH COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
DEVILS GARDEN TO 8 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT
AREA...MOVING NORTH AT 7 MPH.

THESE STORMS WILL AFFECT...

MONTURA...
LAKE HICPOCHEE...
OKEECHOBEE ROAD...
STATE ROAD 80...

AND SURROUNDING COMMUNITIES.

ADDITIONAL THUNDERSTORMS MAY DEVELOP JUST NORTH OF ALLIGATOR ALLEY
IN WESTERN BROWARD AND EASTERN COLLIER WITH SIMILAR WEATHER
CONDITIONS.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2687 8109 2685 8109 2683 8106 2681 8094
      2680 8095 2678 8094 2673 8084 2671 8082
      2671 8078 2669 8074 2673 8073 2660 8043
      2632 8060 2665 8132 2690 8116
TIME...MOT...LOC 1942Z 258DEG 6KT 2670 8114 2643 8059

GARCIA
Local storm report, Jul 2, 4:00 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             3 NE COOPER CITY        26.09N 80.24W
07/02/2008  E0.25 INCH       BROWARD            FL   PUBLIC

            PEA SIZED HAIL WAS REPORTED ALONG WITH A WIND GUST
            ESTIMATED AT 50 MPH.

0240 PM     TSTM WND GST     3 NNW COOPER CITY       26.10N 80.28W
07/02/2008  M48.00 MPH       BROWARD            FL   MESONET

            A WIND GUST WAS MEASURED AT 48 MPH NEAR INTERSTATE 595
            AND NOB HILL ROAD.

0303 PM     TSTM WND GST     4 SSW KEY BISCAYNE      25.63N 80.18W
07/02/2008  E50.00 MPH       AMZ630             FL   TRAINED SPOTTER

            A THUNDERSTORM PRODUCED A WIND GUST ESTIMATED AT 50 MPH
            ON BISCAYNE BAY.

&&

CARACOZZA
Special weather statement, Jul 2, 4:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT WED JUL 2 2008

FLZ063-022045-
GLADES FL-
408 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PORTIONS OF GLADES COUNTY...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VENUS AROUND THE INTERSECTION OF HIGHWAY
27...PROPAGATING EAST AROUND 5 TO 10 MPH. DOPPLER RADAR INDICATES ANOTHER
STORM SOUTHEAST OF PALMDALE ALONG HIGHWAY 27 ALSO MOVING NORTH NORTHWEST
ABOUT THE SAME SPEED. THESE TWO STORMS COULD COLLIDE DURING THE NEXT
30 MINUTES RESULTING IN INTENSIFICATION.

THIS STORM WILL AFFECT...

PALMDALE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2720 8111 2694 8107 2692 8108 2693 8110
      2689 8111 2688 8109 2685 8109 2682 8104
      2677 8104 2679 8147 2703 8155 2703 8129
      2705 8127 2712 8127 2713 8118 2718 8117
TIME...MOT...LOC 2008Z 257DEG 11KT 2704 8131

PS
Special weather statement, Jul 2, 5:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
517 PM EDT WED JUL 2 2008

FLZ073-174-022145-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-
517 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORM AFFECTING SOUTH CENTRAL MIAMI-DADE COUNTY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL PALM RANGER STATION  THIS STORM WAS
NEARLY STATIONARY.

THIS STORM WILL AFFECT...

  ROYAL PALM RANGER STATION...
  AND RURAL SOUTHERN MIAMI-DADE COUNTY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2551 8072 2543 8048 2531 8058 2534 8077
TIME...MOT...LOC 2117Z 211DEG 2KT 2537 8065

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:53 PM EDTSpecial Weather StatementMFLMonroe37 min
Jul 2, 1:08 PM EDTSevere Thunderstorm WarningMFLMiami-Dade19 min
Jul 2, 1:20 PM EDTSpecial Weather StatementMFLCollier25 min
Jul 2, 1:24 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jul 2, 1:35 PM EDTSpecial Weather StatementMFLCollier25 min
Jul 2, 1:56 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jul 2, 2:00 PM EDTSpecial Weather StatementMFLHendry45 min
Jul 2, 2:21 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade54 min
Jul 2, 2:26 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jul 2, 2:49 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach56 min
Jul 2, 2:51 PM EDTSpecial Marine WarningMFL54 min
Jul 2, 3:32 PM EDTSpecial Weather StatementMFLBroward28 min
Jul 2, 3:42 PM EDTSpecial Weather StatementMFLHendry33 min
Jul 2, 4:08 PM EDTSpecial Weather StatementMFLGlades37 min
Jul 2, 4:24 PM EDTSevere Thunderstorm WarningMFLGlades35 min
Jul 2, 5:17 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Jul 2, 6:25 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jul 2, 6:33 PM EDTSpecial Marine WarningMFL42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.